Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 62, Issue 2, Fall 2009  pp. 421-438.

Type II$_1$ factors with a single generator

Authors Junhao Shen
Author institution: Department of Mathematics and Statistics, University of New Hampshire, Durham, NH, 03824, U.S.A.

Summary:  In the paper, we study the generator problem for type II$_1$ factors. By defining an invariant closely related to the number of generators of a von Neumann algebra, we are able to show that a large class of type II$_1$ factors are singly generated, i.e., generated by two self-adjoint elements.

Contents    Full-Text PDF